AMS Bookstore LOGO amslogo
Return to List  Item: 1 of 1   
Rearrangements of Series in Banach Spaces
V. M. Kadets and M. I. Kadets
SEARCH THIS BOOK:

Translations of Mathematical Monographs
1991; 123 pp; hardcover
Volume: 86
ISBN-10: 0-8218-4546-2
ISBN-13: 978-0-8218-4546-2
List Price: US$59
Member Price: US$47.20
Order Code: MMONO/86
[Add Item]

In a contemporary course in mathematical analysis, the concept of series arises as a natural generalization of the concept of a sum over finitely many elements, and the simplest properties of finite sums carry over to infinite series. Standing as an exception among these properties is the commutative law, for the sum of a series can change as a result of a rearrangement of its terms. This raises two central questions: for which series is the commutative law valid, and just how can a series change upon rearrangement of its terms? Both questions have been answered for all finite-dimensional spaces, but the study of rearrangements of a series in an infinite-dimensional space continues to this day.

In recent years, a close connection has been discovered between the theory of series and the so-called finite properties of Banach spaces, making it possible to create a unified theory from the numerous separate results. This book is the first attempt at such a unified exposition.

This book would be an ideal textbook for advanced courses, for it requires background only at the level of standard courses in mathematical analysis and linear algebra and some familiarity with elementary concepts and results in the theory of Banach spaces. The authors present the more advanced results with full proofs, and they have included a large number of exercises of varying difficulty. A separate section in the last chapter is devoted to a detailed survey of open questions. The book should prove useful and interesting both to beginning mathematicians and to specialists in functional analysis.

Table of Contents

  • General information
  • Conditionally convergent series
  • Unconditionally convergent series
  • Some results in the general theory of Banach spaces
  • \(M\)-cotype and the Orlicz theorem
  • The Steinitz theorem and \(B\)-convexity
Powered by MathJax
Return to List  Item: 1 of 1   

  AMS Home | Comments: webmaster@ams.org
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia